I'm only taking 20 mg and I haven't missed any pills. My first experience with sleep paralysis was 3 weeks ago. I felt this weird sensation run through my head and my heart would beat really fast and I'd be jolted awake right before drifting off. I finally got to sleep and had insanely scary nightmares. Very lucid. I woke up and tried to reach for my lamp and couldnt. I yelled for my mom but come to find out she never heard me. But I KNEW I had yelled her name. So my mind was awake and body asleep. It was absolutely terrifying. I took a nap the next day and the same thing happened and my dreams felt so real. I almost felt like I was trapped and couldn't break from the awful stuff I was seeing. I remember turning my alarm off. I randomly woke up to realize that it was 10 mins before my alarm was to go off and I had not really turned it off. It was a scary shock amd it took about 20 mins for my mom to calm me down. It hadn't happened again until about 30 mins ago. I feel like I'm going crazy. A 20 year old should not be dreaming the messed up things that I am. Neither my family nor my boyfriend understand. So I'm desperately seeking advice. Thanks!
Is sleep paralysis common when on viibryd? I'm 20 years old and I've been on it since late october?
Question posted by lhopen on 4 Dec 2012
Last updated on 22 August 2017 by KCOZ
I have suffered from sleep paralysis 3 times since being on Viibryd (about 2 months). It had happened once when I took my pill before bed, and two other times when I forgot to take my pill that day (the only two times I had forgotten the pill). One night, the episodes lasted on and off for two hours without stopping before I decided to drink a glass of wine- which helped.
I am tapering off of this medication. It is not for me. I much rather go through the agony of withdrawal symptoms than the horror of sleep paralysis.
I'm scared, too. I'm 18 and have been on the 40mg of Viibryd for almost 2 months it seems like. I've never had any bad side effects until recently. I was on vacation with my parents and after sleeping very heavily, I was exhausted the next morning. Even after going to the mall and getting coffee, I was still so tired. I stayed in the car while they went into a store, and I just remember this sensation coming over me. I kept fighting it off though. It was as if I were trying to fall asleep, but once I felt this sensation, I felt the need to smile or laugh because it.. Tickled? I'm not sure how to describe it. That was now a week ago. It's 3:32 in the morning and I'm writing this right now to find answers because it just happened again. I'm so scared. I was trying to fall asleep, and this grey sleep wave started to quickly come over me and my ears started ringing. It all I could hear and I jolted.
I pressed my hands to my ears to keep myself from screaming because I was so terrified of what was happening. This happened several, several times. I'm exhausted, so I tried to sleep in another position. I was lying on my back, and it came over me again. But, this time, I didn't have the willpower to fight it. It came over me, but I was fully conscious of it. I could see grey with faint pastel purple and pink shapes at the bottom of my vision. I was terrified and tried to move, but I couldn't. I was able to move my arms not even an inch, the same for my leg. I was trying to reach for my phone to call the RA and get her to call for help. I'm so scared and I don't know what to do.
I was traveling in December and missed your question. I think I was the Queen of Sleep Paralysis until my Viibryd dosage was well established. It was really frightening, and still occurs if I take it too late in the day or, God forbid, miss a dose. The half life is very short. For me, the improvement in my depression was worth riding out all the side effects.
I hope by now my comment is irrelevant and you've gotten your meds squared away. I'd like to hear your progress.
Viibryd is known for giving you VIVID dreams. Dreams so real you think you are awake. Remember that the brain paralyzes the body during dreams to protect itself (there is a fancy name for this that I can't remember). During a vivid dream you are not aware that you are asleep and the mind/body confusion can be a real problem. I can't emphasize enough that VIVID is ultra realistic. You seem to know this, so you will get the next part.
A talk with your doctor is in order. In my case I was prescribed 30mg of Temazepam (Restoril) every night. Best fix in the world.
Your doctor may try something else, but you NEED to see your doctor.
Viibryd saved my life and I feel it is the best antidepressant I have ever been on, and I have been on almost all of them in the last 15 years. After a year and a half, you would have to shoot me to take it away. That is just my personal endorsement. Get some help with the dreams and it MAY be a good fix for you.
Welcome to the forum. Please remember we are (generally) not medical doctors participating here. You must report your experiences to your physician right away.
YES, sleep paralysis is among the side effects with Viibryd. Forum members have reported horrible "nightmares." You can search for my previous posts and comments identifying my experience with sleep paralysis. These are very scary experiences, where one feels "awake" yet cannot cry out to get help or awaken from the dream.
In my case, I was traveling to Europe during the second week on Viibryd. I was not careful to take my dosage at the exact same time every day. It's very important for me to take Viibryd early in the morning with food or milk. In following this, I have no longer had the problems we're talking about. If I were to take the med and fall back to sleep or take an early nap, it might occur again, but it has never happened again by being sure to take my dosage early, before my day begins.
My dreams during the episodes of sleep paralysis often involved scary situations where I could not escape. In researching this subject, I read that one can usually awaken by calming onself, with reassurance that it is "only a dream." I slowed my breathing, soothed myself and was able to wake up. Once I knew what was happening, I was no longer so afraid.
I have also had the sleep paralysis occur if I missed a dose. So, I'm very careful to take it every morning and have a system so I never forget.
I know that some Forum members have given up on Viibryd and others, like me, have stuck with it. In my case it has been very much worth it. The initial nausea/ diarrhea following my dose has gone away as have the scary dreams. I feel great and it works in a good way for me that no other drug has.
PLEASE talk to a parent and your physician right away to see if this is the best med for you, as all of us react differently. Please come back and let us know how you're doing. We care. I hope this is helpful to you.
Best of luck.
Yes it's very common. I've been on Viibryd for over a year and I have sleep paralysis also. It's very scary but right now the benefits of Viibryd are outweighing the side effects.
You need to discuss this with your doctor. It is very possible these unusual dreams are from the viibryd and you may need to change antidepressants. Only your doctor can make this decision and should be the person you discuss all of this with.
- Viibryd uses and safety info
- Viibryd information for Healthcare Professionals (includes dosage details)
- Side effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.